Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes atopic dermatitis in the scrotum?

I have eczema I guess but the dermatologist has not given the condition a name. However the papers that came with the med called Elidel used the term eczema (atopic dermatitis). The itch is on my scrotum and is much better since I have been using this med. I m wondering why I got it and what are the prospec ts for getting rid of it?
Thu, 10 Jan 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Elidel contains Pimecrolimus which is an immunomodulating agent of the calcineurin inhibitor class used in the treatment of atopic dermatitis. I'm glad it did a good effect for your dermatitis.

For your information, atopic dermatitis (eczema) is a condition that makes your skin red and itchy. It is a long lasting condition (chronic) and tends to have periodical flare ups. It can be present in any part of the body, including the scrotum as in your case.

With regards to causes: there is no exact cause; however, genetics or other factors can trigger the flare up. Immunoregulators can help our immune system response to various substances (not to trigger such flare up).

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes atopic dermatitis in the scrotum?

Hi, Elidel contains Pimecrolimus which is an immunomodulating agent of the calcineurin inhibitor class used in the treatment of atopic dermatitis. I m glad it did a good effect for your dermatitis. For your information, atopic dermatitis (eczema) is a condition that makes your skin red and itchy. It is a long lasting condition (chronic) and tends to have periodical flare ups. It can be present in any part of the body, including the scrotum as in your case. With regards to causes: there is no exact cause; however, genetics or other factors can trigger the flare up. Immunoregulators can help our immune system response to various substances (not to trigger such flare up). Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Albana Sejdini, General & Family Physician